Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 20, 2021, 9:39 PM CDT for Wilson County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 9:39 PM CDT (02:39 UTC)
- Expired
- Jun 20, 2021, 10:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Wichita, KS
County Wilson County, KS
The radar
The Tulsa radar (KINX), 144 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2316 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2228 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
The text
As transmitted.
775
WWUS83 KICT 210239
SPSICT
Special Weather Statement
National Weather Service WICHITA KS
939 PM CDT Sun Jun 20 2021
KSZ095-096-210345-
Wilson KS-Neosho KS-
939 PM CDT Sun Jun 20 2021
The National Weather Service in WICHITA has issued a
* Significant Weather Advisory for...
Wilson County in southeastern Kansas...
Southwestern Neosho County in southeastern Kansas...
* Until 1045 PM CDT.
* At 938 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Altoona, or 7 miles northeast
of Fredonia...moving southeast at 35 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Neodesha, Fredonia, Thayer, Altoona, Galesburg, Benedict, New
Albany, Lake Parsons and Buxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3738 9532 3738 9590 3740 9595 3748 9597
3757 9596 3769 9569 3746 9524
TIME...MOT...LOC 0239Z 308DEG 31KT 3758 9569
$$
COOKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 20, 6:34 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 20, 6:34 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Wichita KS 634 PM CDT Sun Jun 20 2021 .SHORT TERM...(This evening through Tuesday night) Issued at 325 PM CDT Sun Jun 20 2021 Main concern in the short term is the potential for strong to marginally severe convection this evening in the vicinity of the slow moving surface cold front. This activity will be followed up by more widespread showers and isolated strong storms overnight across the area. For this evening, while sfc convergence along the front does increase, majority of models keep the area somewhat capped all along the front, with less capping as you move northeast along the front. Thus thinking the first round of storms this evening remain more widely scattered in nature, though can't rule out the potential for storms to unzip along the boundary from the northeast. The main threat with any storms that develop in this period will be damaging winds due to very strong low level lapse rates/inverted V structure in the vertical thermal profile. This results in prefrontal DCAPE values of near 1800 J/kg. There will be a brief period where favorable shear will overlap and increase the isolated large hail potential early evening. Later tonight, more widespread shower and storms are expected to redevelop along the mid level baroclinic zone which will be laying across the CWA. This zone will slowly work south throughout the night. Isolated rowdy storms will definitely be possible as models continue to advertise 1000-1500 MUCAPE mainly across southern KS. Further north, central KS will lose most MUCAPE pretty quick, so thinking showers and generic storms there. Area wide, shear will be the limiting factor. Can't rule out a severe wind gust or two making it to the ground overnight given the inverted V sounding just above the sfc. However with somewhat messy multicell activity and perhaps a few short lived bowing segments, thinking majority of the night time activity should remain in the sub-severe category. Expect showers/storms to linger across the area tomorrow morning, and perhaps into tomorrow afternoon across southeast KS as an area of positive vorticity advection sweeps through the area. Quite the noticeable temperature change can be expected tomorrow as highs will be limited to the 70s area wide with comfortable dew points in the 50s. Another near to below normal high temp day is expected Tuesday. The relief from the heat will be short lived as upper ridging builds mid week. .LONG TERM...(Wednesday through Sunday) Issued at 325 PM CDT Sun Jun 20 2021 Summer returns mid week as upper ridging gets underway across the Plains brining 90s and 100s temps back to the area. On the heels of the ridge is a shortwave trough which is set to move through northern mid america by the weekend, driving another cold front and another round of meaningful precipitation chances to the region. Of note the GFS is an outlier and brings a rather deep trough over the four corners region by Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 630 PM CDT Sun Jun 20 2021 VFR forecast at all sites throughout the period, outside of thunderstorms. Main concern is amount of convection on front, which is approaching KICT at this time. Few cells have already developed, but significant capping remains and cells have been struggling. Increased winds behind front with most models suggesting at least 15-20kts sustained. Anticipating some showers to develop later tonight behind front, but still a bit unclear how widespread that will be. At this time opted to go mainly VCSH and update as things become more certain. Anticipate lower, but most likely VFR post frontal clouds towards daybreak - mostly confined to central KS. Clouds should rapidly decreased in the afternoon as synoptic scale subsidence overspreads the area. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 64 76 57 84 / 60 60 0 0 Hutchinson 63 77 57 85 / 70 70 0 0 Newton 62 76 56 83 / 60 70 0 0 ElDorado 62 74 54 81 / 60 60 0 0 Winfield-KWLD 65 74 55 82 / 50 70 0 0 Russell 60 79 58 87 / 60 50 0 0 Great Bend 61 79 58 85 / 70 60 0 0 Salina 62 79 58 87 / 50 50 0 0 McPherson 62 77 56 85 / 60 70 0 0 Coffeyville 68 75 53 81 / 40 60 0 0 Chanute 65 74 53 81 / 50 80 0 0 Iola 64 74 53 81 / 50 70 0 0 Parsons-KPPF 67 74 53 81 / 60 80 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KMB LONG TERM...KMB AVIATION...ADK
Hazardous weather outlook, Jun 20, 4:34 PM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 434 PM CDT Sun Jun 20 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-212145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 434 PM CDT Sun Jun 20 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered thunderstorms are expected to develop along a southward moving cold front mainly after 6 PM this evening. Storms may be strong to severe weather with damaging winds up to 65 mph,nickel size hail, and isolated quarter sized hail. Scattered storms are expected to redevelop after midnight across central, south central and southeast Kansas. A few storms across southern Kansas may be strong with wind gusts up to 55 mph and dime size hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday Lingering showers and storms will be possible Monday morning across southern Kansas. A storm or two may be strong with wind gusts to 55 mph and dime size hail. Storms will be possible again for Wednesday through Saturday across the region. Please check later outlooks for updated information. Heat indices will approach 100 degrees on Wednesday, and 100 to 105 degrees on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jun 20, 6:40 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service WICHITA KS
640 PM CDT Sun Jun 20 2021
KSZ070-210015-
Greenwood KS-
640 PM CDT Sun Jun 20 2021
The National Weather Service in WICHITA has issued a
* Significant Weather Advisory for...
Central Greenwood County in southeastern Kansas...
* Until 715 PM CDT.
* At 638 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 14 miles northwest of Eureka...
moving east at 35 mph.
wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Hamilton, Eureka City Lake and Thrall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3780 9607 3791 9652 3809 9652 3809 9635
3807 9601
TIME...MOT...LOC 2340Z 280DEG 28KT 3800 9644
COOKSpecial weather statement, Jun 20, 8:14 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service WICHITA KS
814 PM CDT Sun Jun 20 2021
KSZ070-210145-
Greenwood KS-
814 PM CDT Sun Jun 20 2021
The National Weather Service in WICHITA has issued a
* Significant Weather Advisory for...
Greenwood County in southeastern Kansas...
* Until 845 PM CDT.
* At 811 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorms across portions of northern and
western Greenwood County. The storms were moving east at 35 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Eureka, Madison, Hamilton, Severy, Fall River, Climax, Virgil,
Eureka City Lake, Thrall, Eureka Airport, Fall River State Park,
Fall River Lake, Piedmont and Cross Timbers State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3808 9652 3809 9636 3817 9636 3817 9596
3760 9596 3761 9652
TIME...MOT...LOC 0113Z 283DEG 29KT 3806 9616
COOKSpecial weather statement, Jun 20, 8:43 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service WICHITA KS
843 PM CDT Sun Jun 20 2021
KSZ069-093-210230-
Butler KS-Cowley KS-
843 PM CDT Sun Jun 20 2021
The National Weather Service in WICHITA has issued a
* Significant Weather Advisory for...
Southern Butler County in south central Kansas...
Northeastern Cowley County in south central Kansas...
* Until 930 PM CDT.
* At 842 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Leon...moving southeast at 30
mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Douglass, Leon, Atlanta, Latham and Beaumont.
LAT...LON 3751 9712 3763 9688 3777 9675 3771 9653
3734 9653
TIME...MOT...LOC 0143Z 295DEG 25KT 3766 9672
COOKSpecial weather statement, Jun 20, 8:49 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service WICHITA KS
849 PM CDT Sun Jun 20 2021
KSZ070-071-094-095-210245-
Wilson KS-Greenwood KS-Woodson KS-Elk KS-
849 PM CDT Sun Jun 20 2021
The National Weather Service in WICHITA has issued a
* Significant Weather Advisory for...
Northwestern Wilson County in southeastern Kansas...
Greenwood County in southeastern Kansas...
Woodson County in southeastern Kansas...
Northern Elk County in southeastern Kansas...
* Until 945 PM CDT.
* At 846 PM CDT...National Weather Service meteorologists were
tracking strong thuhderstorms across the advised area. These
storms were moving southeast at 30 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Eureka, Yates Center, Howard, Toronto, Severy, Buffalo, Fall River,
Neosho Falls, Climax, Virgil, Coyville, Eureka City Lake, Eureka
Airport, Toronto Lake, Batesville, Rose, Fall River State Park,
Fall River Lake, Cross Timbers State Park and Piedmont.
LAT...LON 3735 9652 3786 9652 3804 9595 3804 9552
3774 9553
TIME...MOT...LOC 0148Z 295DEG 25KT 3787 9617
COOKSpecial weather statement, Jun 20, 9:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service WICHITA KS
939 PM CDT Sun Jun 20 2021
KSZ095-096-210345-
Wilson KS-Neosho KS-
939 PM CDT Sun Jun 20 2021
The National Weather Service in WICHITA has issued a
* Significant Weather Advisory for...
Wilson County in southeastern Kansas...
Southwestern Neosho County in southeastern Kansas...
* Until 1045 PM CDT.
* At 938 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Altoona, or 7 miles northeast
of Fredonia...moving southeast at 35 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Neodesha, Fredonia, Thayer, Altoona, Galesburg, Benedict, New
Albany, Lake Parsons and Buxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3738 9532 3738 9590 3740 9595 3748 9597
3757 9596 3769 9569 3746 9524
TIME...MOT...LOC 0239Z 308DEG 31KT 3758 9569
COOKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:14 PM CDT | Special Weather Statement | ICT | Greenwood | 31 min |
| Jun 20, 8:43 PM CDT | Special Weather Statement | ICT | Butler | 47 min |
| Jun 20, 8:49 PM CDT | Special Weather Statement | ICT | Greenwood, Woodson | 56 min |
| Jun 20, 9:44 PM CDT | Special Weather Statement | ICT | Cowley | 31 min |
| Jun 21, 12:25 AM CDT | Special Weather Statement | ICT | Butler | 50 min |
| Jun 21, 12:56 AM CDT | Special Weather Statement | ICT | Kingman | 49 min |
| Jun 21, 1:10 AM CDT | Special Weather Statement | ICT | Butler | 50 min |
| Jun 21, 1:19 AM CDT | Special Weather Statement | ICT | Harper | 56 min |
| Jun 21, 2:14 AM CDT | Special Weather Statement | ICT | Butler | 46 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.